Skip to content
My WebMD Sign In, Sign Up

Announcements

All Endo, PCOS, Adeno, Hysto's, Pelvic Pain this is the link to our new Exchange. It will take some time to get everything re-entered...but WELCOME ALL!!!
Can't Stop Bleeding I NEED HELP!!
avatar
narnold61 posted:
I had a very heavy period for four weeks. After two weeks, I took the birth control pill to stop bleeding and it didn't work. I went to a quick care doctor since I don't have insurance and she prescribed Provera but it has not stopped the bleeding. She only gave me 7 pills and I'm on the third one. I also am 50, never had a baby and both my grandmother and mother had uterine cancer. I'm afraid I have it too. I have endomedtriosis. My mother had a hysterectomy and it was the best thing that ever happened to her but I can't get any doctors to do anything other than ordering pills for me. I'm in alot of pain and very scared of dying. Please tell me what I can do.
Reply
 
avatar
mcgalla responded:
Hi, I'm so sorry you are going through this right now. It sounds like you should probably go to the emergency room. I understand not having insurance is difficult but some hospitals offer what they call charity care where they cover the cost for people who don't have health insurance but I'm not sure on the qualifications for that, its something you would have to ask them about when you get there. But I would strongly suggest if you have been bleeding for this long and especially if you are bleeding a heavy amount (soaking 1 or more pads in an hour or two) you should go to the ER.

Please keep us updated on how you are doing. I hope you are able to get the treatment you need
Carrie
 
avatar
hopeful2218 replied to mcgalla's response:
I agree, it would be neccessary at this point to go to the ER. An urgent care clinic will not be able to perform the neccessary tests needed for what you are experiencing...it is possible that you are entering menopause, and that this is "normal", but there is the chance that something else is going on, so to be on the safe side, please visit your ER right away.

If money is the issue, on the ER wall there will be a notice normally with the header of "Patient Advocate", This is a FREE service provided by ALL hospitals, and should definately be utilized by you. This person comes in and helps with all insurance issues and makes sure you receive the same care as if you were a millionaire, and 97% of hospitals in the US do have a "community cares" program, or something similiar to the one Carrie suggested...there are a lot of programs out there to help people in your situation, please use them!!!

Best wishes!
Me 29 dx'ed with endo in 09 via lap, M/C 12/24/09xoxo,Fibro, RLS, SVT, MS. Completed two rounds of Lupron. Administrator to this board.
 
avatar
narnold61 replied to hopeful2218's response:
Thank you for your replies. My sister is going to a gynecologist on Tuesday. Would it be inappropriate to ask for some help when I go with her? It is almost impossible to make an appointment with any doctor because I don't have insurance.
Nancy
 
avatar
narnold61 replied to narnold61's response:
I made an appointment with my sister's gyne and saw her last week. She put me on 4 Provera until the bleeding stopped. She did a pap and gave me a new to me birth control pill. Today I started bleeding again. Should I call her and tell her or is this normal?
 
avatar
mcgalla replied to narnold61's response:
Its normal to have spotting or light bleeding when switching to a new birth control pill, and it can last sometimes a couple weeks. BUT it is always a good idea to let your doctor know about it. Everyone's body is different and reacts differently to bcps. Definitely give your dr office a call and let them know what you are experiencing and that way your dr can reassure you or maybe want you to come in for a checkup.
Carrie
 
avatar
FrenchBulldogMom replied to narnold61's response:
I've been bleeding lightly the entire time I've been taking this pack of Ortho cyclen 28s. The generic name is "Sprintec". Last month, they didn't cause any spotting/bleeding, but this pack has. I guess that the FDA allows varying degrees of purity in these pills and maybe this pack has more of one ingredient that is causing my spotting.

I took the same bcp back in Jan. before my first d&c/polypectomy and they didn't give me any side effects. I'm going to have another polyp removed in a week and a half, so I'm going off of the pills then anyway. The nurse at my RE's office told me that spotting on bcp is very common and not to worry about it unless it became heavy.


Spotlight: Member Stories

Dx with stage IV endometriosis in 2010, had ovary removed. Endometriosis found in appendix, ureter, uterus and 14 cm cysts. Umpteen rounds of BCPs, 1s...More

Helpful Tips

information for members
I am not sure if everyone knows, Amanda and I are the administrators of this board. This is a member ran board and not a web md monitored ... More
Was this Helpful?
30 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.